Syndrome of Inappropriate Antidiuretic Hormone Secretion Following Liver Transplantation
Access this Article
Search this Article
Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an extremely rare cause of hyponatremia post-liver transplantation. A 15-year-old Japanese girl with recurrent cholangitis after Kasai surgery for biliary atresia underwent successful living donor liver transplantation. Peritonitis due to gastrointestinal perforation occurred. Hyponatremia gradually developed but improved after hypertonic sodium treatment. One month later, severe hyponatremia rapidly recurred. We considered the hyponatremia's cause as SIADH. We suspected that tacrolimus was the disease's cause, so we used cyclosporine instead, plus hypertonic sodium plus water intake restriction, which improved the hyponatremia. Symptomatic hyponatremia manifested by SIADH is a rare, serious complication post-liver transplantation.
- Acta Medica Okayama
Acta Medica Okayama 71(1), 85-89, 2017-02
Okayama University Medical School